Computational Aspects of Assigning Agents to a Line

Haris Aziz, Jens Leth Hougaard, Juan D. Moreno-Ternero, Lars Peter Østerdal

Research output: Contribution to journalJournal articleResearchpeer-review

78 Downloads (Pure)

Abstract

We consider the problem of assigning agents to slots on a line, where only one agent can be served at a slot and each agent prefers to be served as close as possible to his target. We introduce a general approach to compute aggregate gap-minimizing assignments, as well as gap-egalitarian assignments. The approach relies on an algorithm which is shown to be faster than general purpose algorithms for the assignment problem. We also extend the approach to probabilistic assignments and explore the computational features of existing, as well as new, methods for this setting.
Original languageEnglish
JournalMathematical Social Sciences
Volume86
Pages (from-to)68-74
Number of pages7
ISSN0165-4896
DOIs
Publication statusPublished - Nov 2017

Cite this

Aziz, Haris ; Hougaard, Jens Leth ; Moreno-Ternero, Juan D. ; Østerdal, Lars Peter. / Computational Aspects of Assigning Agents to a Line. In: Mathematical Social Sciences. 2017 ; Vol. 86. pp. 68-74.
@article{e6837b10788f4163b5923576f83138ac,
title = "Computational Aspects of Assigning Agents to a Line",
abstract = "We consider the problem of assigning agents to slots on a line, where only one agent can be served at a slot and each agent prefers to be served as close as possible to his target. We introduce a general approach to compute aggregate gap-minimizing assignments, as well as gap-egalitarian assignments. The approach relies on an algorithm which is shown to be faster than general purpose algorithms for the assignment problem. We also extend the approach to probabilistic assignments and explore the computational features of existing, as well as new, methods for this setting.",
author = "Haris Aziz and Hougaard, {Jens Leth} and Moreno-Ternero, {Juan D.} and {\O}sterdal, {Lars Peter}",
year = "2017",
month = "11",
doi = "10.1016/j.mathsocsci.2016.12.004",
language = "English",
volume = "86",
pages = "68--74",
journal = "Mathematical Social Sciences",
issn = "0165-4896",
publisher = "Elsevier",

}

Computational Aspects of Assigning Agents to a Line. / Aziz, Haris; Hougaard, Jens Leth; Moreno-Ternero, Juan D.; Østerdal, Lars Peter.

In: Mathematical Social Sciences, Vol. 86, 11.2017, p. 68-74.

Research output: Contribution to journalJournal articleResearchpeer-review

TY - JOUR

T1 - Computational Aspects of Assigning Agents to a Line

AU - Aziz, Haris

AU - Hougaard, Jens Leth

AU - Moreno-Ternero, Juan D.

AU - Østerdal, Lars Peter

PY - 2017/11

Y1 - 2017/11

N2 - We consider the problem of assigning agents to slots on a line, where only one agent can be served at a slot and each agent prefers to be served as close as possible to his target. We introduce a general approach to compute aggregate gap-minimizing assignments, as well as gap-egalitarian assignments. The approach relies on an algorithm which is shown to be faster than general purpose algorithms for the assignment problem. We also extend the approach to probabilistic assignments and explore the computational features of existing, as well as new, methods for this setting.

AB - We consider the problem of assigning agents to slots on a line, where only one agent can be served at a slot and each agent prefers to be served as close as possible to his target. We introduce a general approach to compute aggregate gap-minimizing assignments, as well as gap-egalitarian assignments. The approach relies on an algorithm which is shown to be faster than general purpose algorithms for the assignment problem. We also extend the approach to probabilistic assignments and explore the computational features of existing, as well as new, methods for this setting.

UR - https://sfx-45cbs.hosted.exlibrisgroup.com/45cbs?url_ver=Z39.88-2004&url_ctx_fmt=info:ofi/fmt:kev:mtx:ctx&ctx_enc=info:ofi/enc:UTF-8&ctx_ver=Z39.88-2004&rfr_id=info:sid/sfxit.com:azlist&sfx.ignore_date_threshold=1&rft.object_id=954925481614

U2 - 10.1016/j.mathsocsci.2016.12.004

DO - 10.1016/j.mathsocsci.2016.12.004

M3 - Journal article

VL - 86

SP - 68

EP - 74

JO - Mathematical Social Sciences

JF - Mathematical Social Sciences

SN - 0165-4896

ER -